Alert archive / Mississippi / Special Weather Statements in 2012

Special Weather Statement, NWS Jackson, MS

January 21, 20124 counties in Mississippi

NWS Jackson, MS issued this special weather statement at Jan 21, 2012, 5:36 AM CST for 4 counties in Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 21, 2012, 5:36 AM CST (11:36 UTC)
Expired
Jan 21, 2012, 6:25 AM CST
In force
49 min
Issued by
NWS Jackson, MS

Counties Clay County, MS, Lowndes County, MS, Oktibbeha County, MS, Webster County, MS

The radar

The Columbus AFB radar (KGWX), 36 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 11.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 405 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
405 m²/s²
0-3 km storm-relative helicity
505 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

329 
WWUS84 KJAN 211136
SPSJAN
MSZ028>033-211225-
WEBSTER MS-OKTIBBEHA MS-MONTGOMERY MS-LOWNDES MS-CLAY MS-CHOCTAW MS-
536 AM CST SAT JAN 21 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
536 AM CST SAT JAN 21 2012

...LINE OF STORMS HEADING TO THE GOLDEN TRIANGLE AREA THROUGH 7AM...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 6 MILES NORTHEAST OF 
MONTPELIER TO WINONA AT 534 AM CST...MOVING EAST AT 40 MPH.

VERY HEAVY RAINS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING 
STRIKES ARE ALSO LIKELY WITH THESE STORMS AS THEY PUSH ALONG HIGHWAY
82 IN THE STARKVILLE TO WEST POINT AREAS BY 700 AM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN CHOCTAW...CLAY...LOWNDES...CENTRAL MONTGOMERY...
NORTHERN OKTIBBEHA AND WEBSTER COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.

LAT...LON 3357 8826 3337 8839 3343 8973 3375 8910
      3376 8894 3382 8893 3382 8873 3380 8871
      3368 8871 3369 8850 3367 8849 3367 8846
      3370 8840 3369 8837 3375 8832 3374 8824
TIME...MOT...LOC 1134Z 272DEG 36KT 3379 8887 3345 8962

$$

40

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jan 21, 3:07 AM CST, 2 hours 29 minutes earlier.

Area forecast discussion, Jan 21, 3:07 AM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
307 AM CST SAT JAN 21 2012

...FEW STRONG TO SEVERE STORMS POSSIBLE THIS MORNING...
...GREATER LIKELIHOOD FOR SEVERE WEATHER EVENT SUNDAY EVENING...

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT...A VERY ACTIVE ONE- TWO
PUNCH OF STORMS ON TRACK THIS MORNING AS FIRST CONVECTIVE DEVELOPMENT
UNDERWAY ACROSS OUR NWRN THIRD CURRENTLY. TOR WW2 STILL IN EFFECT N
OF HIGHWAY 82 CORRIDOR WHERE GREATEST RISK FOR SEVERE BEFORE
DAYBREAK. THEN A FEW STRONG/SEVERE STORMS PROBABLY WILL CONTINUE FOR
MAINLY OUR NERN HALF THROUGH THE LATE MORNING ALONG THE INCOMING COLD
FRONT SWEEPING THROUGH THE NATCHEZ TRACE CORRIDOR BY 9-10AM.
WEAKENING SHEAR PROFILES DURING THE MIDDAY HOURS SHOULD CONFINE THE
RISK TO E CENTRAL MS AS TRAILING FRONTAL ZONE BECOMES EVEN MORE
SHALLOW ACROSS SRN MS.

BY TONIGHT...SHALLOW COOL AIR MASS HOLDS ACROSS THE CWFA WITH LOWS
IN THE 40S NORTH TO 50S SOUTH. THE FRONT STALLS NEAR THE COASTAL
AREAS BEFORE RETURNING NWD ON SUNDAY FROM MID MORNING TO MID
AFTERNOON. A RAPID WARMING AND MOISTENING PROCESS SUNDAY AFTERNOON
WILL LEAD INTO THE SECOND SYSTEM ON TRACK FOR SUNDAY NIGHT WHICH IS
LOOKING MORE POTENT AND INCREASINGLY CAPABLE OF WIDESPREAD AND
RATHER SIGNIFICANT SEVERE WEATHER.

CURRENT GFS AND ECMWF MODELS IN LINE STRENGTH WISE WITH THIS SYSTEM
WITH ONLY SLIGHTLY DIFFERENT TIMING...WE WILL COMPROMISE IN TIMING.
AMPLIFIED UPPER LEVEL TROUGH SHOULD ROTATE IN NEGATIVELY-TILTED FOR
THE LOWER MS VALLEY SUNDAY NIGHT WITH A DEEPENING SURFACE LOW(996MB)
OVER MO. A LOW LEVEL JET OF 50 TO 60 KNOTS WILL USHERING GULF
MOISTURE(850MB THETA E 325-330K) RAPIDLY N ALONG THE MS RIVER AND
SURFACE DEWPOINTS JUMP BACK INTO THE L-M60S. MLCAPES OF 800-1200J/KG
AND 0-3KM HELICITIES OF 300-400M*M/S*S AND AN IMPRESSIVE MID LEVEL
DRY PUNCH OF 60-70KTS AT 700MB AND ANOTHER LEFT EXIT REGION OF A
200MB 130KT JET STREAK...ALL SET THE STAGE FOR OUR LOCAL CHECKLISTS
TO INDICATE AT LEAST A MODERATE RISK CATEGORY FOR ABOUT THE NRN HALF
OF OUR CWFA. THEN AS THE MAIN AXIS OF  MOISTURE...LIFT...INSTABILITY
AND WIND SHEAR ALL COME TOGETHER FROM ABOUT 5PM THROUGH 2AM ACROSS
OUR REGION SUNDAY NIGHT...CONFIDENCE  GROWING THAT WE WILL HAVE A
SUBSTANTIAL SEVERE WEATHER EVENT. MAIN QUESTION MARK REMAINS STORM
MODE BECAUSE THERE COULD BE ENOUGH OF A MID LEVEL CAP TO KEEP STORMS
INITIATING ONLY IN A LINEAR MANNER. EVEN IN THIS CASE THOUGH...
EMBEDDED SUPERCELLS AND TORNADOES WILL BE A CONCERN ALONG WITH THE
HIGHER POTENTIAL FOR WIDESPREAD WIND DAMAGE.

EXPECTING THE THUNDERSTORMS AND SEVERE WEATHER POTENTIAL TO BE OFF
TO THE E BEFORE DAYBREAK MONDAY WITH ANOTHER BRIEF COOL DOWN TO
FOLLOW. MAV TEMP GUIDANCE GENERALLY ACCEPTED WITH A BOOST TO HIGHER
ENSEMBLE POPS DURING SUNDAY NIGHT TIME FRAME./40/

.LONG TERM...MONDAY THROUGH SATURDAY...BY 12Z MONDAY THE COLD FRONT
AND ASSOCIATED RAIN/STORMS/SQUALL LINE WILL HAVE PUSHED OFF TO THE
EAST OF THE CWA. HIGH PRESSURE WILL BUILD IN AT THE SFC AND SUNNY
SKIES WILL PREVAIL. THERE WONT BE A VERY MARKED COOL-DOWN BUT
TEMPERATURES ON MONDAY AND MONDAY NIGHT WILL BE BACK CLOSER TO
SEASONAL NORMS OR JUST A BIT WARMER. SFC HIGH PRESSURE WILL REMAIN
IN CONTROL OF OUR WEATHER THROUGH TUESDAY AFTERNOON...BRINGING
RATHER BENIGN CONDITIONS TO THE REGION. HOWEVER...COME TUESDAY
EVENING THIS SFC HIGH WILL SHIFT EAST IN RESPONSE TO OUR NEXT
WEATHER SYSTEM DIGGING SOUTH ACROSS THE DESERT SOUTHWEST/NORTHERN
MEXICO.

THE GFS AND ECMWF SEEM TO HAVE COME INTO BETTER AGREEMENT THAN
PREVIOUS RUNS. THEY BOTH SWING THE UPPER TROUGH ACROSS THE WESTERN
STATES AND DIG IT FAR SOUTH INTO NORTHERN MEXICO AND CUT OFF THE
UPPER LOW. THE ECMWF REMAINS JUST A BIT FASTER WITH THIS SYSTEM AND
BRINGS THE UPPER SYSTEM THROUGH BY FRIDAY NIGHT BEFORE OPENING IT UP
INTO A WAVE. THE GFS IS ON THE SLOWER SIDE AND OPENS INTO A WAVE
PRIOR TO MOVE THROUGH THE REGION. BOTH MODELS DO PROVIDE PRETTY
DECENT RAIN CHANCES FOR THE REGION DURING THE TIME PERIOD FROM ABOUT
LATE TUESDAY NIGHT THROUGH FRIDAY/FRIDAY NIGHT AS SEVERAL AREAS OF
LOW PRESSURE MOVE THROUGH AHEAD OF THE MAIN UPPER LOW. INSTABILITY
SEEMS TO BE THE BEST MAINLY IN THE SOUTH(SOUTH OF I-20/NATCHEZ
TRACE) AND THIS IS ALSO WHERE THE BETTER NEGATIVE SHOWALTERS AND
LIFTED INDICES RESIDE. HAVE INCLUDED SOME CHANCES FOR THUNDERSTORMS IN
THIS AREA DURING SOME OF THE PERIODS. MODEL QPF ACCUMULATIONS APPEAR
HIGH DURING THIS PERIOD WITH ROUGHLY 1-2 INCHES BEING SHOWN ON THE
ECMWF AND OF COURSE THE GFS SHOWS A BIT HIGHER. SOMETHING TO KEEP AN
EYE ON AS WE GET CLOSER TO THE MID-WEEK SYSTEM AS PW VALUES REACH
UP TO AROUND 1.5 INCHES. THIS IS IN THE 99TH PERCENTILE FOR THIS TIME
OF YEAR BASED ON CLIMO.

TEMPERATURES DURING THIS TIME PERIOD WILL CONTINUE TO REMAIN RATHER
MILD FOR THIS TIME OF YEAR. ONCE THE UPPER TROUGH SWINGS
THROUGH...IT LOOKS LIKE READINGS WILL FALL CLOSER TO SEASONAL NORMS.
/28/

&&

.AVIATION...EXPECT MVFR CEILINGS TO DROP TO A SHORT PERIOD OF IFR
CEILINGS AS THE FRONT PASSES THIS MORNING WITH A RETURN TO VFR
CONDITIONS THIS AFTERNOON AND EVENING FROM NW TO SE. A BROKEN BAND
OF SHRA/TSRA WILL BE CROSSING THE TAF SITES WITH THE FRONT AS A WIND
SHIFT WILL OCCUR TO THE NNW FOR 3-6HOURS BEFORE VEERING AROUND TO
THE NE BY TONIGHT. THE FRONT SHOULD STALL JUST S OF HIGHWAY 84
CORRIDOR THIS EVENING WITH LIGHT ELY FLOW BECOMING VARIABLE
OVERNIGHT. SE WINDS BEGIN RAMPING UP EARLY SUNDAY MORNING WITH
AREAS OF IFR FOG DEVELOPING FROM S TO N 08-16Z. /40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       67  49  76  50 /  46   5  26  69
MERIDIAN      71  48  76  52 /  69   5  21  79
VICKSBURG     65  48  77  43 /  19   5  34  53
HATTIESBURG   75  54  78  58 /  57   8  20  45
NATCHEZ       68  51  76  50 /  34   5  26  35
GREENVILLE    53  43  72  42 /  12   5  41  76
GREENWOOD     58  44  73  43 /  19   5  41  79

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

40/28
Hazardous weather outlook, Jan 21, 4:05 AM CST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
405 AM CST SAT JAN 21 2012

MSZ025>033-035>039-042>052-056>058-221015-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-SMITH-JASPER-CLARKE-
405 AM CST SAT JAN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG TO SEVERE STORMS WILL CONTINUE TO BE POSSIBLE WITH THE
RISK FOR HAIL UP TO QUARTER SIZE AND WIND GUSTS BETWEEN 50 AND 60
MPH THIS MORNING. THROUGH 6 AM...THE RISK WILL MAINLY BE FOR LOCATIONS
NORTH OF I-20...BETWEEN 5 AND 11 AM...THE RISK WILL BE FOR LOCATIONS
WITHIN THE I-20 CORRIDOR AND EAST OF I-55. THE STORMS SHOULD EXIT THE
AREA BY MID AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE SUNDAY AFTERNOON INTO
SUNDAY NIGHT WITH THE MAIN RISKS BEING DAMAGING WINDS OF 60 TO 80
MPH...TORNADOES AND HAIL UP TO GOLF BALL SIZE. A STRONG WEATHER SYSTEM
WILL RACE ACROSS THE REGION FROM WEST TO EAST BRINGING MULTIPLE
INGREDIENTS FOR SEVERE STORMS TOGETHER. EVERYONE SHOULD CONTINUE TO
MONITOR THE LATEST FORECASTS AND OUTLOOKS CONCERNING THIS POTENTIAL
SIGNIFICANT SEVERE WEATHER EPISODE.

ANOTHER ROUND OF STRONG STORMS ALONG WITH HEAVY RAINFALL COULD ARRIVE
ABOUT THE MIDDLE OF THE WEEK AND WILL ALSO BE MONITORED.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE
NEEDED EARLY TODAY AND ESPECIALLY FOR SUNDAY NIGHT.

LAZ024>026-MSZ053>055-059>066-072>074-221015-
CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
405 AM CST SAT JAN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN MISSISSIPPI
AND PORTIONS OF NORTHEAST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE SUNDAY AFTERNOON INTO
SUNDAY NIGHT WITH THE MAIN RISKS BEING DAMAGING WINDS OF 60 TO 80
MPH...TORNADOES AND HAIL UP TO GOLF BALL SIZE. A STRONG WEATHER SYSTEM
WILL RACE ACROSS THE REGION FROM WEST TO EAST BRINGING MULTIPLE
INGREDIENTS FOR SEVERE STORMS TOGETHER. EVERYONE SHOULD CONTINUE TO
MONITOR THE LATEST FORECASTS AND OUTLOOKS CONCERNING THIS POTENTIAL
SIGNIFICANT SEVERE WEATHER EVENT.

ANOTHER ROUND OF STRONG STORMS ALONG WITH HEAVY RAINFALL COULD ARRIVE
ABOUT THE MIDDLE OF THE WEEK AND WILL ALSO BE MONITORED.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FOR SUNDAY NIGHT.

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-034-040-041-221015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-WASHINGTON-ISSAQUENA-
SHARKEY-
405 AM CST SAT JAN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...PORTIONS
OF NORTHEAST LOUISIANA AND THE MISSISSIPPI DELTA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE SUNDAY AFTERNOON INTO
SUNDAY NIGHT WITH THE MAIN RISKS BEING DAMAGING WINDS OF 60 TO 80
MPH...TORNADOES AND HAIL UP TO GOLF BALL SIZE. A STRONG WEATHER SYSTEM
WILL RACE ACROSS THE REGION FROM WEST TO EAST BRINGING MULTIPLE
INGREDIENTS FOR SEVERE STORMS TOGETHER. EVERYONE SHOULD CONTINUE TO
MONITOR THE LATEST FORECASTS AND OUTLOOKS CONCERNING THIS POTENTIAL
SIGNIFICANT SEVERE WEATHER EVENT.

ANOTHER ROUND OF STRONG STORMS ALONG WITH HEAVY RAINFALL COULD ARRIVE
ABOUT THE MIDDLE OF THE WEEK AND WILL ALSO BE MONITORED.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATE SUNDAY INTO SUNDAY NIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

40

In the hours before

Special weather statement, Jan 21, 4:11 AM CST, 1 hour 25 minutes before
MSZ025>028-211055-
MONTGOMERY MS-LEFLORE MS-GRENADA MS-CARROLL MS-
411 AM CST SAT JAN 21 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
411 AM CST SAT JAN 21 2012

...STRONG STORMS CROSSING GRENADA TO GREENWOOD AREAS THROUGH 5 AM...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 13 MILES NORTH OF GORE
SPRINGS TO 3 MILES WEST OF LEFLORE AT 409 AM CST...MOVING EAST AT 30
MPH.

VERY HEAVY RAINS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE LIKELY WITH THESE STORMS AS THEY CROSS GRENADA LAKE
TO GREENWOOD AND CARROLLTON AREAS THROUGH 500 AM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN CARROLL...GRENADA...EAST CENTRAL LEFLORE AND
NORTHERN MONTGOMERY COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3390 8977 3387 8976 3387 8951 3386 8950
      3349 8953 3359 9039
TIME...MOT...LOC 1009Z 283DEG 23KT 3394 8955 3370 9007

40
Special weather statement, Jan 21, 4:38 AM CST, 58 minutes before
MSZ026>030-211120-
WEBSTER MS-MONTGOMERY MS-GRENADA MS-CLAY MS-CARROLL MS-
438 AM CST SAT JAN 21 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
438 AM CST SAT JAN 21 2012

...LINE OF STORMS HEADING FASTER TOWARD EUPORA TO WINONA AREAS...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 7 MILES NORTHEAST OF
GORE SPRINGS TO 5 MILES WEST OF MALMAISON AT 435 AM CST...MOVING EAST
AT 40 MPH.

VERY HEAVY RAINS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO LIKELY WITH THESE STORMS AS THEY PUSH INTO THE
EUPORA AND WINONA AREAS BY 530 AM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN CARROLL...NORTHWESTERN CLAY...EASTERN GRENADA...
NORTHERN MONTGOMERY AND WEBSTER COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.

LAT...LON 3386 8950 3373 8950 3374 8904 3376 8903
      3376 8894 3382 8893 3380 8872 3360 8898
      3345 8955 3352 9010 3388 8958
TIME...MOT...LOC 1035Z 278DEG 33KT 3384 8951 3352 9007

40
Special weather statement, Jan 21, 5:36 AM CST, 0 minutes before
MSZ028>033-211225-
WEBSTER MS-OKTIBBEHA MS-MONTGOMERY MS-LOWNDES MS-CLAY MS-CHOCTAW MS-
536 AM CST SAT JAN 21 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
536 AM CST SAT JAN 21 2012

...LINE OF STORMS HEADING TO THE GOLDEN TRIANGLE AREA THROUGH 7AM...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 6 MILES NORTHEAST OF
MONTPELIER TO WINONA AT 534 AM CST...MOVING EAST AT 40 MPH.

VERY HEAVY RAINS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO LIKELY WITH THESE STORMS AS THEY PUSH ALONG HIGHWAY
82 IN THE STARKVILLE TO WEST POINT AREAS BY 700 AM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN CHOCTAW...CLAY...LOWNDES...CENTRAL MONTGOMERY...
NORTHERN OKTIBBEHA AND WEBSTER COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.

LAT...LON 3357 8826 3337 8839 3343 8973 3375 8910
      3376 8894 3382 8893 3382 8873 3380 8871
      3368 8871 3369 8850 3367 8849 3367 8846
      3370 8840 3369 8837 3375 8832 3374 8824
TIME...MOT...LOC 1134Z 272DEG 36KT 3379 8887 3345 8962

40

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 4:11 AM CSTSpecial Weather StatementJANGrenada44 min
Jan 21, 4:38 AM CSTSpecial Weather StatementJANMontgomery, Webster42 min
Jan 21, 6:11 AM CSTSpecial Weather StatementJANChoctaw, Clay, Lowndes, Oktibbeha59 min
Jan 21, 6:52 AM CSTSevere Thunderstorm WarningJANLowndes38 min
Jan 21, 6:53 AM CSTSpecial Weather StatementJANHolmes42 min
Jan 21, 7:34 AM CSTSpecial Weather StatementJANLowndes, Noxubee, Winston31 min
Jan 21, 11:05 AM CSTSpecial Weather StatementJANLauderdale30 min
Jan 21, 11:11 AM CSTSpecial Weather StatementJANLauderdale29 min
Jan 21, 6:07 AM CSTSpecial Weather StatementJANMorehouse38 min

Nearby

Special Weather Statements in Mississippi, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.